Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 102, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 17, 2021, 6:57 PM CDT for Briscoe County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2021, 6:57 PM CDT (23:57 UTC)
- Expired
- May 17, 2021, 8:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Briscoe County, TX
The radar
The Amarillo radar (KAMA), 87 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 3:04 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 12.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
393
WUUS54 KLUB 172357
SVRLUB
TXC045-180100-
/O.NEW.KLUB.SV.W.0102.210517T2357Z-210518T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
657 PM CDT Mon May 17 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Central Briscoe County in the Panhandle of Texas...
* Until 800 PM CDT.
* At 657 PM CDT, a severe thunderstorm was located 4 miles south of
Silverton, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Silverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for the Panhandle
of Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3472 10094 3434 10126 3439 10141 3475 10133
3475 10094
TIME...MOT...LOC 2357Z 203DEG 18KT 3441 10132
HAIL...1.00IN
WIND...60MPH
$$
SINCAVAGE2 follow-up statements
685
WWUS54 KLUB 180017
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
717 PM CDT Mon May 17 2021
TXC045-180100-
/O.CON.KLUB.SV.W.0102.000000T0000Z-210518T0100Z/
Briscoe TX-
717 PM CDT Mon May 17 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHERN BRISCOE COUNTY...
At 717 PM CDT, a severe thunderstorm was located over Silverton,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Silverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for the Panhandle
of Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3441 10120 3449 10139 3475 10133 3475 10094
3472 10094
TIME...MOT...LOC 0017Z 203DEG 18KT 3450 10127
HAIL...1.00IN
WIND...60MPH
$$
SINCAVAGE669
WWUS54 KLUB 180039
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
739 PM CDT Mon May 17 2021
TXC045-180100-
/O.CON.KLUB.SV.W.0102.000000T0000Z-210518T0100Z/
Briscoe TX-
739 PM CDT Mon May 17 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN BRISCOE COUNTY...
At 739 PM CDT, a severe thunderstorm was located 10 miles northeast
of Silverton, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Briscoe County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for the Panhandle
of Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3445 10117 3455 10135 3475 10133 3475 10094
3472 10094
TIME...MOT...LOC 0039Z 203DEG 18KT 3460 10122
HAIL...1.00IN
WIND...60MPH
$$
SINCAVAGEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 6:54 PM CDT, 3 minutes earlier.
Area forecast discussion, May 17, 6:54 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 654 PM CDT Mon May 17 2021 .AVIATION... Scattered strong thunderstorms, with isolated rotating supercell thunderstorms, were affecting areas just west of both KLBB and KPVW early this evening. These storms will pass near or over both airports over the next several hours and have potential to produce significant weather including high wind gusts, large hail, and perhaps nearby tornadoes. Also, intense rain cores may lower visibilities significantly. Storms were a little further west still of KCDS but likewise will be impacting KCDS more in coming hours as well. Storms should move east of both KLBB and KPVW by late evening and give a break with mostly VFR expected, while storms likely to continue near or at KCDS well into the night and likely into early morning Tuesday. Another impulse will bring increasing thunderstorm chances once more to both KLBB and KPVW near or just before daybreak Tuesday continuing through the morning hours. Meantime, low clouds likely to reform later tonight with largest impact probably KCDS though could be offset by nearby storms. RADAR will change considerably and likely will not represent departure conditions. Be advised that Tornado Watch and a Flash Flood Watch are in effect until midnight tonight. RMcQueen && .PREV DISCUSSION... /issued 236 PM CDT Mon May 17 2021/ SHORT TERM... Relatively cool and somewhat surprisingly dry airmass (with dewpoints dropping into the upper 40s) much of the day so far, following the early morning outflows. By mid afternoon, however, we were seeing rapid recovery of higher dewpoints and gradually warmer temperatures as a surface low pressure center was deepening over eastern New Mexico. Anticipation is the surface low will shift into southeast New Mexico and increase the moist, low level inflow across our area in advance of the strong upper level low pressure system over eastern Arizona. Solutions consistent breaking out scattered strong or severe thunderstorms by 4 or 5 pm near the New Mexico-Texas border with storms moving to the east. Combination of instability and shear support rapidly rotation supercells and a valid tornado threat, so a Tornado Watch will be in effect this evening at least areas on the Caprock if not all areas. We also issued a Flash Flood Watch this evening the entire area over concern for slower moving right-splitting supercells. Forecast hodographs exhibit straight- lines initially late this afternoon and early evening, favoring splitting storms, before stronger flow leads to a more coalesced system into the eastern part of the area later this evening. Another impulse appears will stream across the area later tonight. So following a break in activity on the Caprock later this evening, we expect a renewal of storm chances early Tuesday mainly from the southern South Plains to the Rolling Plains. But rain coverage from this next impulse remains uncertain and largely dependent on the early evening storms. None-the-less, slightly cooler and moist low level conditions likely to blanket the area again early Tuesday after this next impulse departs to the east. Focus Tuesday afternoon once again will likely turn west to to the dryline, which probably will be in eastern New Mexico once again. The large upper level storm system still will be just west of the area. We retained a chance mention for storms much of the area Tuesday afternoon, but perhaps better chances will be later Tuesday or Tuesday night; see discussion below. RMcQueen LONG TERM... The upper level closed low currently to our west, helping to drive recent severe convection will begin to lift north out of northeast New Mexico tomorrow night into early Wednesday morning. As the low evolves into an open wave, a sharp trough will linger over our general longitude with high pressure amplifying across eastern CONUS. The lingering trough and surface pressure falls in eastern New Mexico will keep chances of scattered showers and thunderstorms in the forecast late Tuesday night and Wednesday, along and east of a dryline currently progged to position in vicinity of the I27 corridor. The SPC currently has most of our area in a Day 3 Marginal for more severe storms on Wednesday. The upper level low turned open wave and associated trough will get absorbed by the polar jet back into the next Pacific low over NOCAL Thursday, as the broad ridging across the east serves to block eastern progression. There will be a break in convective activity on Thursday as the upper trough gets absorbed, followed by deep boundary layer Gulf moisture return beginning early Friday as the blocking ridge expands west. The expected moisture return and westward expansion of the ridge coupled with the deepening of the next Pacific Low to our west may lead to another round of severe weather over multiple days next weekend. && .LUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight CDT tonight for TXZ021>044. && 99/99/05
Hazardous weather outlook, May 17, 11:51 AM CDT, 7 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1151 AM CDT Mon May 17 2021 TXZ021>044-181700- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1151 AM CDT Mon May 17 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. There is a moderate risk of severe thunderstorms for the South Plains and Rolling Plains this afternoon into tonight, with an enhanced risk of severe weather for the southern Texas Panhandle. Isolated to scattered supercell thunderstorms are expected to develop near a dryline across the southwest Texas Panhandle and western and central South Plains this afternoon. These storms will become more enhanced where the dryline intersects an east-west boundary crossing the southern and central South Plains and southern Rolling Plains. These storms will quickly become severe and be capable of producing baseball size hail, wind gusts to 75 mph, torrential rainfall and tornadoes. This activity will move eastward through the evening, likely growing into a larger complex of thunderstorms as it moves off the Caprock. A hail, wind and heavy rain threat will continue with the complex of thunderstorm through the evening as well as still a risk for a few tornadoes. Another round of severe thunderstorms capable of generating golf ball size hail, wind gusts to 65 mph and intense rainfall and flash flooding may develop over the southern South Plains and the Rolling Plains late tonight, after midnight, and persist into Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. More opportunities for thunderstorms will exist late Tuesday, Wednesday and then again from Friday into next weekend. Some of these storms could be strong to severe and produce heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. Please relay any information about severe weather to the NWS while following local, state, and CDC guidelines.
In the hours before
Local storm report, May 17, 6:34 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
634 PM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL MULESHOE 34.23N 102.73W
05/17/2021 E1.00 INCH BAILEY TX LAW ENFORCEMENT
MULESHOE PD REPORTS QUARTER SIZE HAIL.
&&
EVENT NUMBER LUB2100306
DWKLocal storm report, May 17, 6:36 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
636 PM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL SUNDOWN 33.46N 102.49W
05/17/2021 E1.00 INCH HOCKLEY TX TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER LUB2100307
DWKLocal storm report, May 17, 6:38 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
638 PM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL MULESHOE 34.23N 102.73W
05/17/2021 M1.00 INCH BAILEY TX CO-OP OBSERVER
&&
EVENT NUMBER LUB2100308
DWKLocal storm report, May 17, 6:42 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
642 PM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL 5 NW MULESHOE 34.28N 102.79W
05/17/2021 E2.00 INCH BAILEY TX NWS EMPLOYEE
&&
EVENT NUMBER LUB2100309
KENDRICKLocal storm report, May 17, 6:49 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
649 PM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM FUNNEL CLOUD 9 SW MULESHOE 34.14N 102.84W
05/17/2021 BAILEY TX SOCIAL MEDIA
&&
EVENT NUMBER LUB2100310
DWKLocal storm report, May 17, 6:51 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
651 PM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL SUDAN 34.07N 102.52W
05/17/2021 E2.00 INCH LAMB TX SOCIAL MEDIA
&&
EVENT NUMBER LUB2100311
DWKThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:17 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Lamb | 43 min |
| May 16, 7:25 PM CDT | Areal Flood Advisory | LUB | Childress, Cottle, Hall, Motley | 2 hr |
| May 16, 7:29 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 46 min |
| May 16, 7:36 PM CDT | Areal Flood Advisory | LUB | Castro, Lamb | 114 min |
| May 16, 7:42 PM CDT | Tornado Warning | LUB | Lamb | 33 min |
| May 16, 7:59 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall, Swisher | 61 min |
| May 16, 8:13 PM CDT | Tornado Warning | LUB | Lamb | 32 min |
| May 16, 8:20 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 40 min |
| May 16, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 46 min |
| May 16, 8:48 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 57 min |
| May 16, 9:29 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 18 min |
| May 16, 9:40 PM CDT | Areal Flood Advisory | LUB | Floyd, Motley | 2 hr |
| May 16, 9:40 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Childress, Cottle, Floyd, Hall, Motley | 65 min |
| May 16, 10:15 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 45 min |
| May 16, 10:17 PM CDT | Severe Thunderstorm Warning | LUB | Kent, King, Stonewall | 58 min |
| May 16, 10:22 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 23 min |
| May 16, 10:39 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Crosby, Dickens, Floyd, King and 1 more | 66 min |
| May 16, 10:59 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 46 min |
| May 16, 11:30 PM CDT | Areal Flood Advisory | LUB | Cottle, Dickens, Floyd, King, Motley | 2 hr |
| May 16, 11:37 PM CDT | Areal Flood Advisory | LUB | Floyd, Hale | 113 min |
| May 16, 11:42 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, King, Motley | 63 min |
| May 17, 12:40 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, King, Motley | 65 min |
| May 17, 1:22 AM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 53 min |
| May 17, 1:55 AM CDT | Areal Flood Advisory | LUB | Kent | 2 hr |
| May 17, 1:56 AM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 19 min |
| May 17, 2:09 AM CDT | Special Weather Statement | LUB | Dickens | 51 min |
| May 17, 2:14 AM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 25 min |
| May 17, 2:21 AM CDT | Special Weather Statement | LUB | Floyd | 24 min |
| May 17, 2:57 AM CDT | Special Weather Statement | LUB | Dickens | 33 min |
| May 17, 3:10 AM CDT | Areal Flood Advisory | LUB | Floyd, Hale | 118 min |
| May 17, 4:27 AM CDT | Special Weather Statement | LUB | Dickens | 33 min |
| May 17, 5:08 AM CDT | Special Weather Statement | LUB | Kent, Stonewall | 52 min |
| May 17, 1:56 PM CDT | Flash Flood Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 12 min |
| May 17, 2:15 PM CDT | Flash Flood Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 9 hr |
| May 17, 4:07 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Garza, Kent | 68 min |
| May 17, 4:34 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 56 min |
| May 17, 5:03 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 57 min |
| May 17, 5:09 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent | 66 min |
| May 17, 5:20 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 55 min |
| May 17, 5:22 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 34 min |
| May 17, 5:27 PM CDT | Areal Flood Advisory | LUB | Dickens, Kent, King, Stonewall | 3 hr |
| May 17, 5:35 PM CDT | Flash Flood Warning | LUB | Bailey | 3 hr |
| May 17, 5:37 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 38 min |
| May 17, 5:51 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 39 min |
| May 17, 5:56 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 64 min |
| May 17, 6:07 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 53 min |
| May 17, 6:18 PM CDT | Tornado Warning | LUB | Stonewall | 27 min |
| May 17, 6:23 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 67 min |
| May 17, 6:27 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 63 min |
| May 17, 6:36 PM CDT | Areal Flood Advisory | LUB | Bailey, Lamb | 114 min |
| May 17, 6:38 PM CDT | Tornado Warning | LUB | Stonewall | 31 min |
| May 17, 6:39 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry | 66 min |
| May 17, 6:42 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 63 min |
| May 17, 6:49 PM CDT | Severe Thunderstorm Warning | LUB | Hall, Motley | 56 min |
| May 17, 6:55 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 65 min |
| May 17, 6:58 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.